MAUDE Adverse Event Report: AESCULAP AG ENDURO MENISCAL COMPONENT F2 14MM; KNEE ENDOPROSTHESES

AESCULAP AG ENDURO MENISCAL COMPONENT F2 14MM; KNEE ENDOPROSTHESES
Model Number NR882M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that an enduro meniscal component f2 14mm (part # nr882m) was used during a procedure performed on (b)(6) 2018.According to the complainant, post operative fracture of implant due to broken coupling mechanism.The patient underwent a revision procedure on (b)(6) 2022.Intraoperatively, it was confirmed that the peg connecting the tibia and femur was broken.It could be replaced without any problems.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: nr400k - nut f/femur extens.Stem all sizes neutr.- lot 52431584; nx044 - patella 3-pegs p4 - lot 52120232; nb018k - enduro femoral component cemented f2r - lot 52438796; nb012k - enduro tibial comp.Offset cemented t2 - lot 52431525; nr175k - tibia offset stem d15x92mm cementless - lot 52324310; nr409k - femur extens.Stem 5° d19x117mm cem.Less - lot 51946677.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the rotation axis (nr874201) has fractured above the taper, directly below the screw thread.The components were examined visually and microscopically with the digital microscope and the digital-camera.The taper of the rotation axis shows visible damages/imprints on the surface.The rotation axis locking nut (nr860k) is still fixed on the thread (broken part of the axis).The rotation axis locking nut is rotatable on the thread (broken part of the axis).The breakage surface of the larger distal part of the axis as well as the proximal fragment show signs of so called arrest lines which are typical for a dynamic fatigue fracture.Furthermore both parts (especially the larger distal part) exhibit partly secondary damages (shiny areas on the fracture surface), which were resulted due to rubbing against each other after the breakage.The fracture surfaces exhibit no material defects like foreign particles inclusions or blow holes.Unfortunately the hinge ring was not provided for investigation.Therefore it cannot be determined if hyperextension was present.The locking ring (nr874202) and the bearing for rotation axis (nr874203) show no unusual damages.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ENDURO MENISCAL COMPONENT F2 14MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13663511
Report Number9610612-2022-00054
Device Sequence Number13939207
Product Code KRO
UDI-Device Identifier04046964010309
UDI-Public4046964010309
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberNR882M
Device Catalogue NumberNR882M
Device Lot Number52433256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NB012K - LOT 52431525; NB012K - LOT 52431525; NB018K - LOT 52438796; NB018K - LOT 52438796; NR175K - LOT 52324310; NR175K - LOT 52324310; NR400K - LOT 52431584; NR400K - LOT 52431584; NR409K - LOT 51946677; NR409K - LOT 51946677; NX044 - LOT 52120232; NX044 - LOT 52120232
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale